MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE
Model Number 1013753
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product performance engineering reviewed the reported information; however, the device was not returned for evaluation.A review of the electronic lot history record and similar incident query for this product was not performed since the lot number was not reported and the device was not returned for analysis.It should be noted that per electronic instructions for use (ifu), high torque command 18 guide wire for pta: this hi-torque guide wire is intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal angioplasty (pta), in arteries such as the femoral, popliteal and infra-popliteal arteries.This guide wire may also be used with compatible stent devices during therapeutic procedures.The guide wire may also be used to reach and cross a target lesion, provide a pathway within the vessel structure, facilitate the substitution of one diagnostic or interventional device for another, and to distinguish the vasculature.Although it was reported that the physician used the device in the wrong the anatomy, the reported violation of the ifu did not caused or contribute to the reported complaint.The investigation determined the reported difficulty to remove appear to be related to operational circumstances of the procedure.It is likely that during the procedure the delivery device or guide wire became damaged due to manipulation resulting in the difficulty to remove.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to place a cardiomems sensor using a hitorque command 18 guide wire.The guide wire was inserted into the lower left lobe of the pulmonary artery.The sensor was deployed without incident, however; resistance was felt when removing the guide wire out of the delivery catheter.The delivery catheter and guide wire were removed as a single unit.There were no adverse patient effects and no clinically significant delay in the procedure.

Brand Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10358257
Report Number2024168-2020-06428
Device Sequence Number2617648
Product Code DQX
UDI-Device Identifier08717648211980
UDI-Public08717648211980
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1013753
Device Catalogue Number1013753
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight122